Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 296, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 7, 1992, 9:46 PM CDT for Osage County, Oklahoma. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1992, 9:46 PM CDT (02:46 UTC)
- Expired
- Sep 7, 1992, 10:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 080248 SVRTUL OKC113-080345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 946 PM CDT MON SEP 7 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...NORTHERN OSAGE COUNTY AT 943 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO OSAGE COUNTY. HAIL THE SIZE OF GOLFBALLS WAS REPORTED WITH THIS STORM IN SOUTHERN COWLEY COUNTY KANSAS. THE TOWNS OF GRAINOLA AND FORAKER ARE IN THE PATH AND PERSONS IN THESE TOWNS SHOULD SEEK SHELTER IMMEDIATELY. MOVEMENT WAS TO THE SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:57 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 7, 8:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT MON SEP 7 1992 LN OF TSTMS ACRS SCNTL-SERN KS ABT TO ENTER FA. TSTM LN SEEMS TO BE STAYING WITH THE CDFNT INSTD OF ACCLRTG AHD OF IT. FNTL PSNS PROGGED BY AFTN FCST LOOK GOOD WITH FROPA IN TUL AREA ARND MIDN THEN SLOWING AS IT MOVS INTO SERN OK. 00Z ANALYS INDCTS BEST UPR SUPPORT GOING WELL NORTH OF EOK SO CDFNT SHUD LOSE SOME OF ITS PUSH OVRNGT. ADAP CONTS TO INDCT BEST SFC MOISTR CONVRGNC NE OF EOK. 00Z UA PROGRAM ALSO PLACES BEST H8 THETA-E AXIS NE OF EOK. NVRTHELESS RMN CONCERNED ABT SVR PTNTL DUE TO HIGH CAPES AND VRTCL WND SHEAR. ALL THIS HAS BEEN WELL ACCOUNTED FOR IN THE AFTN PCKG SO LTL CHG IN THE UPDATE. ..11.. .OK...NONE.
In the hours before
Special weather statement, Sep 7, 6:45 PM CDT, 3 hours 1 minute before
OKZ026>034-040-081200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT MON SEP 7 1992 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA TONIGHT. THE MODERATE RISK AREA IS LOCATED NORTH OF A LINE FROM JAY TO MUSKOGEE TO SHAMROCK. THE SLIGHT RISK AREA IS NORTH OF A LINE FROM FORT SMITH TO KIOWA. A COLD FRONT WAS DROPPING SOUTHWARD OUT OF KANSAS THIS EVENING AND WILL MOVE INTO NORTHWEST OKLAHOMA BY 8 PM. HIGH LEVELS OF MOISTURE REMAIN OVER EASTERN OKLAHOMA. THE MOISTURE COMBINED WITH AFTERNOON TEMPERATURES AROUND 90 HAVE MADE THE ATMOSPHERE VERY UNSTABLE. AT 630 PM...THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTHCENTRAL KANSAS AND FURTHER SOUTHWARD DEVELOPMENT INTO OKLAHOMA IS EXPECTED DURING THE NEXT FEW HOURS. THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS OKLAHOMA DURING THE LATE NIGHT HOURS. THE MAIN THREAT FROM THUNDERSTORMS WHICH DO BECOME SEVERE WILL BE LARGE HAIL AND STRONG GUSTY WINDS. THUNDERSTORMS WILL CONTINUE NEAR THE FRONT DURING THE EARLY MORNING HOURS TUESDAY. THE COLD FRONT WILL BEGIN TO SLOW DOWN ACROSS SOUTHEAST OKLAHOMA. THIS SLOWER MOVEMENT WILL BE LESS FAVORABLE FAVORABLE FOR SEVERE STORMS...BUT INCREASE THE THREAT OF HEAVY RAINFALL. CIVIL DEFENSE AGENCIES AND SPOTTER GROUPS IN EASTERN OKLAHOMA SHOULD BE READY FOR ACTIVATION LATER THIS EVENING AND DURING THE EARLY MORNING HOURS TUESDAY. EVERYONE IN EASTERN OKLAHOMA SHOULD LISTEN TO LOCAL RADIO AND TV STATIONS FOR THE LATEST INFORMATION. IT IS ALWAYS BEST TO STAY INDOORS WHEN STORMS ARE IN YOUR AREA...TO PROTECT YOURSELF FROM LIGHTNING. IF YOU MUST DRIVBE TONIGHT...BE CAREFUL AS ROADS MAY BE SLICK OR FLOODED.
Special weather statement, Sep 7, 8:55 PM CDT, 51 minutes before
OKZ026-027-028-029-030-080300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT MON SEP 7 1992 ...THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING NORTHEAST OKLAHOMA... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 100 AM FOR NORTHEAST OKLAHOMA AT 845 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND SMALL HAIL. THE THUNDERSTORMS WERE ALONG A LINE FROM ARKANSAS CITY KANSAS TO JUST WEST OF FREDONIA KANSAS. THE LINE WAS MOVING EAST SOUTHEAST AT AROUND 30 MILES AN HOUR. THE THUNDERSTORMS ARE EXPECTED TO CROSS INTO OSAGE COUNTY BETWEEN 915 PM TO 930 PM. IF YOU LIVE IN FORAKER OR GRAINOLA YOU ARE IN THE PATH OF THESE STORMS AND SHOULD SEEK SHELTER IN A STURDY BUILDING UNTIL THE STORMS PASS. FREQUENT LIGHTNING ACCOMPANIES THESE THUNDERSTORMS...THEREFORE STAY AWAY FROM WINDOWS AND AVOID USING THE TELEPHONE. THIS LINE OF THUNDERSTORMS IS PART OF A LARGER CLUSTER WHICH EXTENDS FROM WEST CENTRAL MISSOURI...ACROSS SOUTHEAST KANSAS...INTO NORTHWEST OKLAHOMA. THE ENTIRE AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 25 MILES AN HOUR. THUNDERSTORMS ARE NOT EXPECTED TO REACH THE TULSA AREA UNTIL AROUND MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 7, 9:43 PM CDT, 3 minutes before
OKZ026-080345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 942 PM CDT MON SEP 7 1992 AT 940 PM NATIONAL WEATHER SERVICE RADAR INDICATED A VERY STRONG THUNDERSTORM OVER SOUTHERN COWLEY nKANSAS...10 MILES EAST OF ARKANSAS CITY. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. THE STORM WILL MOVE INTO OSAGE COUNTY AROUND 1000 PM. IT WILL MOVE NEAR THE TOWN OF GRAINOLA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:56 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 49 min |
| Sep 8, 10:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 42 min |
| Sep 8, 12:58 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 62 min |
| Sep 8, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 40 min |
| Sep 8, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 40 min |
| Sep 8, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| Sep 8, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 47 min |
| Sep 8, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.